This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor.—
The article "Hypotensive Sequellae of Diazoxide and Hydralazine Therapy" (237:264, 1977) by Henrich et al coincides with our recent experience with these agents in the following two cases:
A 62-year-old woman was seen in clinic for headache, malaise, and moderate shortness of breath. There was minimal prior hypertensive disease. She was not taking cardioactive or vasoactive medication. The blood pressure (BP) was 280/140 mm Hg; there were no signs of encephalopathy. She was given 20 mg of hydralazine hydrochloride intramuscularly and taken to the emergency room where the BP was 240/144 mm Hg. She was given 300 mg diazoxide intravenously. Within 20 minutes the BP was 60/0 mm Hg; heart rate was 130 beats per minute; and the ECG showed diffuse ST-segment depression. Eight hours of pressor therapy was required. There were no apparent cardiologic sequellae. Of note, 48 hours after the acute fall in
Romberg GP, Lordon RE. Hypotensive Sequelae of Diazoxide and Hydralazine Therapy. JAMA. 1977;238(10):1025. doi:10.1001/jama.1977.03280110029010
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: